Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 210, NWS Columbia, SC

August 6, 2010Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 6, 2010, 5:33 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2010, 5:33 PM EDT (21:33 UTC)
Expired
Aug 6, 2010, 6:15 PM EDT
In force
42 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:25 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2227 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS52 KCAE 062133
SVRCAE
SCC037-065-062215-
/O.NEW.KCAE.SV.W.0210.100806T2133Z-100806T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
533 PM EDT FRI AUG 6 2010

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
  NORTHWESTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
  MCCORMICK...OR 14 MILES SOUTH OF ABBEVILLE...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

&&

LAT...LON 3405 8239 3405 8232 3398 8229 3402 8223
      3397 8219 3399 8215 3399 8209 3398 8208
      3398 8204 3395 8204 3396 8197 3381 8202
      3388 8246 3389 8247
TIME...MOT...LOC 2133Z 268DEG 31KT 3397 8237

$$

HC
1 follow-up statement
674 
WWUS52 KCAE 062154
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT FRI AUG 6 2010

SCC037-065-062215-
/O.CON.KCAE.SV.W.0210.000000T0000Z-100806T2215Z/
MCCORMICK SC-EDGEFIELD SC-
554 PM EDT FRI AUG 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EDGEFIELD AND MCCORMICK COUNTIES...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES EAST OF
MCCORMICK...OR 17 MILES SOUTH OF GREENWOOD...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3387 8236 3398 8229 3402 8223 3397 8219
      3399 8215 3399 8209 3398 8208 3398 8204
      3395 8204 3396 8197 3381 8202
TIME...MOT...LOC 2154Z 275DEG 31KT 3394 8213

$$

HC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:15 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 6, 1:15 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
115 PM EDT FRI AUG 6 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL
THROUGH SUNDAY. HIGH PRESSURE AND HOT TEMPERATURES WILL RETURN
MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY UNSTABLE OVER THE AREA THIS AFTERNOON AND SPC IS LEANING
TOWARD A WATCH. EXPECT VERY HEAVY LOCAL RAINS WITH PW VALUES AROUND
2.2 OFF SPC MESOANALYSIS PAGE. BUFKIT ALSO FAVORS STRONG WET
MICROBURSTS WITH COLLAPSING STORMS SO EXPECT WIND DAMAGE AS WELL.
AFTERNOON TEMPS IN THE MID 90S WITH HEAT INDICIES IN THE 102 TO
108 RANGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE UNTIL AROUND 10PM.
TEMPS LOWERING INTO THE LOWER 80S IN PRECIP WITH VERY HUMID
CONDITIONS OVERNIGHT. UPPER LEVEL TROUGH LINGERS OVER THE EASTERN
THIRD OF THE NATION. SO...CHANCE OF SHOWERS/TSTMS CONTINUE IN A
MOIST AND UNSTABLE AIR MASS. CLOUDS AND PRECIP SHOULD KEEP DAYTIME
HIGHS IN THE LOW/MID 90S WITH LOWS IN THE MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANGE TO EXTENDED MODELS. THE EAST COAST TROUGH WEAKENS
AND UPPER RIDGE TO THE WEST BEGINS TO BUILD TOWARD THE REGION
MONDAY THROUGH WEDNESDAY. HIGHS IN THE UPPER 90S MONDAY THROUGH
WEDNESDAY. UPPER RIDGE WEAKENS A BIT THURSDAY AS SHORT WAVE IN THE
NORTHERN STREAM BEGINS TO MOVE EAST. BUT STILL HOT THURSDAY WITH
HIGHS IN THE UPPER 90S. DRIER IN THE EXTENDED PERIOD WITH FRONT
THAT MOVED SOUTH BUT WILL INCLUDE AT LEAST A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN MAINLY THE SOUTHERN
LOCATIONS CLOSER TO WHERE OLD FRONT WOULD HAVE DIED OUT. DRIER
NORTHERN PART OF CWA MONDAY AND TUESDAY AS HEAT BUILDS ONCE AGAIN.
WITH MORE MOISTURE OVER REGION WEDNESDAY AND THURSDAY WILL GO
SLIGHT CHANCE AFTERNOON AND EVENING ACTIVITY EVERYWHERE. STILL
WARM AT NIGHTS WITH LOWS MAINLY IN THE LOWER TO MIDDLE 70S.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
CONVECTIVE DEBRIS CLOUDS LINGERING OVER MUCH OF THE FORECAST AREA
THIS MORNING. COLD FRONT NEAR THE OH VALLEY WILL SLOWLY MOVE TOWARDS
OUR AREA LATER TODAY. SCTD STRONG STORMS POSSIBLE DURING THE
AFTERNOON HOURS SO HAVE MENTIONED CB AT ALL TAF SITES FROM AROUND
18Z THIS AFTERNOON TO 03Z SATURDAY. MORE DEBRIS CLOUDS POSSIBLE
DURING THE OVERNIGHT HOURS WITH PATCHY MVFR FOG AT AGS AND OGB
DURING THE PREDAWN HOURS SATURDAY MORNING.

EXTENDED AVIATION OUTLOOK...SCATTERED THUNDERSTORMS EXPECTED
SATURDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ030-035>037-
     041.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ065-077.

&&

SYNOPSIS...02
NEAR TERM...02
SHORT TERM...02
LONG TERM...02
AVIATION...23
Hazardous weather outlook, Aug 6, 5:21 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
521 PM EDT FRI AUG 6 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-072130-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
521 PM EDT FRI AUG 6 2010

...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Aug 6, 3:28 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
328 PM EDT FRI AUG 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     PINEWOOD                33.74N 80.46W
08/06/2010                   SUMTER             SC   DEPT OF HIGHWAYS

            HWY DEPT REPORTS TREES DOWN BLOCKING SOUTH HAMPTON ROAD
            IN PINEWOOD

&&

SMITH
Local storm report, Aug 6, 4:13 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
413 PM EDT FRI AUG 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     MANNING                 33.69N 80.22W
08/06/2010                   CLARENDON          SC   LAW ENFORCEMENT

            SHERIFF REPORTED TREES AND POWER LINES DOWN ALONG WITH
            SIGNS ON HIGHWAY 261.

0350 PM     TSTM WND DMG     TURBEVILLE              33.89N 80.02W
08/06/2010                   CLARENDON          SC   LAW ENFORCEMENT

            SHERIFF REPORTED TREES DOWN IN TOWN.

&&

AWP

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:17 AM EDTAreal Flood AdvisoryCAEChesterfield, Kershaw, Lancaster, Lee, Sumter118 min
Aug 6, 2:25 PM EDTSevere Thunderstorm WarningCAECalhoun, Lee, Richland, Sumter50 min
Aug 6, 3:36 PM EDTSevere Thunderstorm WarningCAEClarendon, Lee, Sumter39 min
Aug 6, 3:45 PM EDTAreal Flood AdvisoryCAEFairfield, Kershaw, Richland3 hr
Aug 6, 4:27 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry63 min
Aug 6, 6:00 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg, Sumter45 min
Aug 6, 6:47 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Orangeburg58 min
Aug 6, 7:13 PM EDTTornado WarningCAEOrangeburg26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.